Arkansas, 2011

Drought in Arkansas, October 1 to 31, 2011

October 1 to 31, 2011 · NWS SHV · 9 events in 9 counties and zones

The drought conditions across Southwest Arkansas continued through the month of October. All of Southwest Arkansas kept their classification of D3 Extreme Drought status through the month of October.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The drought conditions across Southwest Arkansas continued through the month of October. All of Southwest Arkansas kept their classification of D3 Extreme Drought status through the month of October.

The following are a few selected cities across Southwest Arkansas with their October rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Texarkana October rainfall was 1.08. The departure from normal was -3.85.|Texarkana yearly rainfall was 22.12. The departure from normal was -17.66.|Dequeen October rainfall was 2.20. The departure from normal was -2.32.|Dequeen yearly rainfall was 27.97. The departure from normal was -11.75.|El Dorado October rainfall was 1.49. The departure from normal was -3.70.|El Dorado yearly rainfall was 24.93. The departure from normal was -17.92.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 30, 8:33 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Sep 30, 8:33 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT FRI SEP 30 2011

.DISCUSSION...
SKIES CRYSTAL CLEAR TONIGHT AS SFC HIGH PRESSURE SETTLES INTO THE
REGION. TEMPS ACROSS E TX HOLDING ON...BUT SHOULD PLUMMET IN THE
EXTREMELY DRY AIR...AS WINDS DECOUPLE AND BECOME NEAR CALM AS THE
OVERNIGHT HOURS APPROACH. FCST LOOKS TO BE ON TRACK...SO NO
CHANGES WILL BE MADE TO THE GRIDS ATTM. /12/

&&

.AVIATION...
WINDS DECOUPLING ACROSS THE REGION THIS EVENING WITH SURFACE HIGH
PRESSURE SETTLING INTO THE SOUTHERN PLAINS. VFR CONDITIONS TO
PREVAIL DURING THE NEXT 24 HOURS. WINDS 3-6KTS FROM THE NORTHEAST
OVERNIGHT...A LITTLE MORE NORTHERLY AT THE MLU/ELD TERMINALS
OVERNIGHT WILL INCREASE SLIGHTLY WITH DAYTIME HEATING ON SATURDAY. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  81  51  81  52 /   0   0   0   0   0
MLU  49  79  47  76  47 /   0   0   0   0   0
DEQ  46  80  46  79  47 /   0   0   0   0   0
TXK  50  81  49  78  51 /   0   0   0   0   0
ELD  47  79  45  75  45 /   0   0   0   0   0
TYR  51  83  53  82  53 /   0   0   0   0   0
GGG  50  82  50  82  51 /   0   0   0   0   0
LFK  51  83  51  83  50 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/13
Hazardous weather outlook, Sep 30, 4:46 AM CST, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 AM CDT FRI SEP 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
546 AM CDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PRODUCE ENHANCED
FIRE DANGER CONDIONS ACROSS THE REGION TODAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Columbia

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Drought, Hempstead

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Emergency Manager
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

Drought, Howard

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Howard forecast zone
Reported by
Emergency Manager
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Drought, Lafayette

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Emergency Manager
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Drought, Little River

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Little River forecast zone
Reported by
Emergency Manager
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Drought, Miller

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Miller forecast zone
Reported by
Emergency Manager
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Drought, Nevada

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Nevada forecast zone
Reported by
Emergency Manager
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

Drought, Sevier

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Emergency Manager
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Drought, Union

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
33.171, -92.597 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, October 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 348593, 348594, 348595, 348596, 348597, 348598, 348599, 348600, 348601.